Skip to main content
×
Home
    • Aa
    • Aa

Operations on records

  • Luca Cardelli (a1) and John C. Mitchell (a2)
Abstract

We define a simple collection of operations for creating and manipulating record structures, where records are intended as finite associations of values to labels. A second-order type system over these operations supports both subtyping and polymorphism. We provide typechecking algorithms and limited semantic models.

Our approach unifies and extends previous notions of records, bounded quantification, record extension, and parametrization by row-variables. The general aim is to provide foundations for concepts found in object-oriented languages, within a framework based on typed lambda-calculus.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

K.B. Bruce , A.R. Meyer and J.C. Mitchell (1990) The semantics of second order lambda calculus. Informat. Computat. Vol. 85, No. 1, pp. 76134

L. Cardelli (1988) A semantics of multiple inheritance. In Information and Computation 76 138164 (First appeared in Semantics of Data Types, eds G. Kahn, D. B. MacQueen and G. Plotkin. Springer Lecture Notes in Computer Science173, Springer-Verlag, 1984.)

L. Cardelli and P. Wegner (1985) On understanding types, data abstraction and polymorphism. Comput. Surv. 17(4) 471522

O. Dahl and K. Nygaard (1966) Simula, an Algol-based simulation language. Commun. ACM 9 671678

J.-Y. Girard (1971) Une extension de Interpretation de Gödel é l’analyse, et son application à l’élimination des coupures dans l’analyse ct la théorie des types. Proc. Second Scandinavian Logic Symposium, ed. J.E. Fenstad . North-Holland, pp. 6392

R. Milner (1978) A theory of type polymorphism in programming. J. Comput. Sys. Sci. 17 348375

J.C. Reynolds (1974) Towards a theory of type structure. In: Colloquium sur la Programmation. Springer Lecture Notes in Computer Science 19, pp. 408423

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Structures in Computer Science
  • ISSN: 0960-1295
  • EISSN: 1469-8072
  • URL: /core/journals/mathematical-structures-in-computer-science
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 5 *
Loading metrics...

Abstract views

Total abstract views: 64 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 24th September 2017. This data will be updated every 24 hours.